Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2007, 2:07 PM MDT for Laramie County, Wyoming. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 2:07 PM MDT (20:07 UTC)
- Expired
- Jul 8, 2007, 3:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 4 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:10 PM MDT | HAIL 0.5 | 2 W Cheyenne, WY | ONE-HALF INCH HAIL COVERING GROUND AT WARREN AIR FORCE BASE WEATHER. ALSO REPORTED ONE-HALF INCH OF RAINFALL IN 30 MINUTES ALONG WITH 35 KNOT WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 082007 SVRCYS WYC021-082100- /O.NEW.KCYS.SV.W.0077.070708T2007Z-070708T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 207 PM MDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 300 PM MDT * AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEYENNE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 370 BY 235 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4122 10485 4115 10489 4109 10464 4119 10460 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 082018 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 217 PM MDT SUN JUL 8 2007 WYC021-082100- /O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/ LARAMIE WY- 217 PM MDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR CHEYENNE...MOVING SOUTHEAST AT 10 MPH. SEVERAL REPORTS OF HAIL UP TO DIME SIZE HAVE BEEN REPORTED WITH THIS SEVERE THUNDERSTORM ACROSS WESTERN AND NORTHERN CHEYENNE. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH GREELEY HIGHWAY BY 225 PM MDT... FOX FARM-COLLEGE BY 230 PM MDT... I-80 MM 370 BY 250 PM MDT... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4125 10484 4108 10493 4100 10466 4119 10460 $$ RUBIN
000 WWUS55 KCYS 082036 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT SUN JUL 8 2007 WYC021-082100- /O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/ LARAMIE WY- 235 PM MDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WARREN AF BASE...OR ABOUT NEAR CHEYENNE...MOVING EAST AT 15 MPH. SEVERAL REPORTS OF HAIL UP TO DIME SIZE HAVE BEEN REPORTED WITH THIS SEVERE THUNDERSTORM ACROSS WESTERN AND NORTHERN CHEYENNE. THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH CHEYENNE BY 245 PM MDT... FOX FARM-COLLEGE...CHEYENNE AND SOUTH GREELEY HIGHWAY BY 250 PM MDT... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4125 10496 4107 10502 4101 10470 4120 10465 $$ RUBIN
000 WWUS55 KCYS 082048 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT SUN JUL 8 2007 WYC021-082100- /O.CON.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/ LARAMIE WY- 243 PM MDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR I-25 MM 21...OR ABOUT 11 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 20 MPH. AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPER RADAR CONTINUED TO INDICATE ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ACROSS SOUTH CHEYENNE AND WAS MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WARREN AF BASE BY 250 PM MDT... NORTH CHEYENNE BY 255 PM MDT... HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD 222...CHEYENNE AND FOX FARM-COLLEGE BY 300 PM MDT... EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. REPORTS OF LOW LYING FLOODING HAVE BEEN RECEIVED FROM WARREN AIR FORCE BASE. PLEASE DO NOT DRIVE ACROSS AREAS WHERE WATER COVERS THE ROADS TO UNKNOWN DEPTHS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4143 10494 4113 10502 4100 10470 4132 10466 $$ RUBIN
000 WWUS55 KCYS 082100 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 259 PM MDT SUN JUL 8 2007 WYC021-082109- /O.EXP.KCYS.SV.W.0077.000000T0000Z-070708T2100Z/ LARAMIE WY- 259 PM MDT SUN JUL 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES AT 300 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4143 10494 4113 10502 4100 10470 4132 10466 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:21 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 11:21 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1121 AM MDT SUN JUL 8 2007 .UPDATE...SHORTWAVE TROUGH MOVING ACROSS NEAR PEAK HEATING ALONG WITH LOW LEVEL UPSLOPE REGIME IN PLACE. IN GRID UPDATE...HAVE BEEFED UP THUNDERSTORMS CHANCES FOR THIS AFTERNOON AND EVENING AND ADDED MENTION OF POSSIBLE SEVERE STORMS ACROSS SPC DAY ONE OUTLOOK AREA. CONCUR WITH SPC DISCUSSIONS ON BOTH OF THE DAY ONE UPDATES. HAVE ALSO TWEAKED AND FINE TUNED OTHER METEOROLOGICAL VARIABLES THROUGH THIS EVENING BASED ON TRENDS AND LATEST MODEL GUIDANCE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 8, 9:54 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT SUN JUL 8 2007 NEZ001>003-019>021-054-055-WYZ060-066>070-091600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE STORMS WILL BE GENERATED BY AN APPROACHING WEATHER DISTURBANCE AND LOW LEVEL UPSLOPE FLOW. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. MOVEMENT OF THE STORMS WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY THIS WEEK. A FEW OF THE STORMS ON MONDAY MAY BE ABLE TO PRODUCE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS INCREASINGLY LIKELY THIS AFTERNOON AND EVENING. PLEASE CALL OR SEND REPORTS ABOUT THUNDERSTORMS TO YOUR NATIONAL WEATHER SERVICE. WE APPRECIATE REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-091600- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 954 AM MDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 55 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. STORM MOVEMENT WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LOOKS UNLIKELY THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.